MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SMARTLOAD; INTRAOCULAR LENS
Model Number GCB00
Medical Device Problem Codes Contamination (1120); Mechanical Problem (1384); Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a3, a4 and a5: per regulation eu 2016/679 (general data protection regulation), patient identifiers were not collected or recorded and therefore are not available.Section d6b - explant date: not applicable, as lens remains implanted.Section e1 - telephone number: (b)(6).Section h3: the intraocular lens (iol) was not returned for evaluation.Therefore, a failure analysis of the complaint device could not be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review and possible product return and evaluation, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that when advancing the preloaded monofocal intraocular lens (iol) forward in the cartridge, it became a little harder than usual.The injector piston was pushed passed the back haptic and was sticking out of the incision.Then when manipulated correctly, an l shaped piece of plastic was found in the eye.The piece of plastic was removed and the iol or haptic were not damaged.Through follow up, we learned that extra time was required inspecting and looking for any other plastic in the capsule and examining if the iol had any damage.The lens remains implanted and the patient is fine.Through further follow up we learned that the delay was 5-10 minutes maximum, with no issues to report.No further information was provided.
 
Additional Manufacturer Narrative
Additional information section d9 - device available for evaluation? yes section d9 - date returned to manufacturer: 04-mar-2025 section h3 - device evaluated by manufacturer? yes device evaluation: photographs and video provided by the customer were evaluated.The received photographs were of a pseudophakic eye after lens implantation.A particle could be observed.The video received showed the lens being implanted.A particle was observed to be inserted with the lens and removed using surgical tools.No issues were observed during implantation.The source and nature of the material could not be determined from photographic evaluation.The material was received and evaluated.The material appeared to be similar to the material displayed in the photographs.The material was further analyzed.The material was found to be a mixture containing polypropylene and a salt species similar to sodium hyaluronate.The fourier transform infrared spectroscopy (ftir) spectrum raw data output file was compared against the manufacturing process ftir library and did not yield any results with at least a 0.90000 correlation.The complaint for foreign material was confirmed.Even though the cartridge and lens module are composed of polypropylene material, since cartridge and lens module were not returned, it could not be determined whether the source of the particle belongs to these components.In addition, the device resistance reported could not be determined to be related to manufacturing since handpiece was not returned for further evaluation.However, the manufacturing process contains the controls to identify and discard units with the reported issues.The complaint issue "foreign material - loose" was identified during photographs and product evaluation; however, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.The complaint issue "difficult to use" and "override" could not be confirmed during product evaluation.A failure investigation was completed, and the investigation findings concluded that the failure was attributed to operator error.An awareness related to the foreign matter event was conducted to assembly personnel involved in manufacturing the reported complaint product to prevent recurrence.No discrepancies were found during the manufacturing record review (mrr) related to this complaint.A review of bounding confirmed that there were no additional units affected for similar issues.The reported issue is identified in the product risk management documents.Per the assessment, the reporting rate for similar incidents remains within the acceptable levels.Therefore, no escalation was required.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
SMARTLOAD
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key21436129
Report Number3012236936-2025-000032
Device Sequence Number14603444
Product Code HQL
UDI-Device Identifier05050474620650
UDI-Public(01)05050474620650(17)270826
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGCB00
Device Catalogue NumberGCB0000225
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2025
Supplement Date Received by Manufacturer05/08/2025
Initial Report FDA Received Date02/21/2025
Supplement Report FDA Received Date05/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown